Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 18, 2025, 3:19 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 18, 2025, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 136 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
383
WGUS54 KOHX 182019
FFWOHX
TNC049-133-137-182330-
/O.NEW.KOHX.FF.W.0081.250718T2019Z-250718T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
319 PM CDT Fri Jul 18 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Fentress County in middle Tennessee...
Northeastern Overton County in middle Tennessee...
Southwestern Pickett County in middle Tennessee...
* Until 630 PM CDT.
* At 319 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 2 inches in 1 hour. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jamestown, Byrdstown and Pall Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3657 8523 3656 8491 3653 8491 3640 8492
3646 8530
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:56 PM CDT, 2 hours 23 minutes earlier. Its key messages:
- Updated at 1235 PM CDT Fri Jul 18 2025
- Afternoon and early evening showers and thunderstorms will continue for the foreseeable future.
- The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm.
- It'll be hot and humid each afternoon with Heat Index values above 100 in many areas west of the Cumberland Plateau -- even hotter next week!
Area forecast discussion, Jul 18, 12:56 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1256 PM CDT Fri Jul 18 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1235 PM CDT Fri Jul 18 2025 - Afternoon and early evening showers and thunderstorms will continue for the foreseeable future. - The risk of severe weather is low, however, heavy rainfall, gusty winds, and frequent lightning will be possible with any storm. - It'll be hot and humid each afternoon with Heat Index values above 100 in many areas west of the Cumberland Plateau -- even hotter next week! && .SHORT TERM... (Rest of today through tonight) Issued at 1042 AM CDT Fri Jul 18 2025 An extremely stagnant weather pattern persists across Middle TN -- so much so that visible satellite and surface observations look almost identical to this time yesterday. Temperatures at this hour are just below yesterday's curve, so I think we're good without the Heat Advisory. However, the differential heating that will result from the obvious boundary blanketed across the mid-state is likely to once again spark showers and thunderstorms this afternoon into the early evening hours. Looking over CAMs and NBM guidance, there seems to be a continuity between the two suggesting our northwest quadrant (north of I-40 and west of I-65) as the favored area for heavy rain today. This is not to say that other areas won't see rain, but the stronger QPF signals are coming from this area. HREF data suggests 50-70% chance for greater than 1 inch and at least a 10% chance of 3+ inches. For this reason, interests in this part of the mid-state will want to monitor our social media channels and the radar as environmental conditions still present a concern for heavy rainfall over a short period of time potentially leading to localized flooding. Gusty winds and lots of lightning will also be hazards this afternoon and evening. If you have outdoor plans, please remain weather aware. Storms should wane prior to 9 pm and those who see rain will likely deal with patchy fog in the morning. && .LONG TERM... (Saturday through next Friday) Issued at 1042 AM CDT Fri Jul 18 2025 I'm inclined to pull up yesterday's AFD to copy and paste the rest of the discussion. It hasn't changed a lick. Low triple digit heat index values, along with low to medium diurnal thunderstorm chances each afternoon. Heard that before? Extended guidance also remains consistent. Upper level ridging is expected to start exerting itself over the region Monday into Tuesday and for the rest of the week, the resultant temperatures will be mid to upper 90s -- on the mercury -- west of the Cumberland Plateau. Heat Index values that are being spit out during this time frame surpass 110 degrees in several areas which means we may very well surpass Heat Advisory conditions and climb right into that Excessive Heat territory for the second half of next week. This should reduce thunderstorm coverage each day, but not eliminate it all together. && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT Fri Jul 18 2025 Generally, VFR conditions and calm southerly winds will prevail across the area outside of afternoon showers & thunderstorms. Some showers already have developed across the midstate, primarily along the Plateau Escarpment. As such, TEMPOs for CSV and SRB are in place. In regard to CKV, a TEMPO group has also been added since the latest CAMs hint at thunderstorms developing in the near term. Further development eastward is possible through the afternoon to early evening (though confidence is lower), so PROB30s have been added for BNA and MQY. MVFR ceilings are expected to move in tomorrow morning, around 12Z. As such, patchy fog may be possible overnight for those who receive rainfall today. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 91 76 95 / 50 70 50 40 Clarksville 76 89 76 93 / 50 50 40 30 Crossville 69 84 70 88 / 30 80 60 60 Columbia 74 89 73 93 / 30 60 50 40 Cookeville 71 84 72 89 / 30 80 60 60 Jamestown 70 84 71 87 / 30 80 70 70 Lawrenceburg 72 88 72 91 / 30 70 50 40 Murfreesboro 74 89 73 94 / 40 70 50 50 Waverly 74 89 73 92 / 30 50 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Unger LONG TERM....Unger AVIATION.....DR/APB
In the hours before
Special weather statement, Jul 18, 3:04 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
304 PM CDT Fri Jul 18 2025
TNZ011-033-034-182045-
Fentress TN-Overton TN-Pickett TN-
304 PM CDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OVERTON...WESTERN
PICKETT AND NORTHWESTERN FENTRESS COUNTIES THROUGH 345 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Byrdstown. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jamestown, Byrdstown, and Allardt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3662 8501 3637 8489 3638 8529 3654 8526
3662 8511
TIME...MOT...LOC 2003Z 239DEG 2KT 3650 8507
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:00 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 90 min |
| Jul 18, 3:04 PM CDT | Special Weather Statement | OHX | Pickett | 41 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.